Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 3, 2017, 5:55 PM EDT for Murray County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 3, 2017, 6:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481
WWUS82 KFFC 032155
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT MON JUL 3 2017
GAZ005-006-032245-
Murray GA-Fannin GA-
555 PM EDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHWESTERN FANNIN COUNTIES UNTIL 645 PM EDT...
At 553 PM EDT...strong thunderstorms extended from around Tennga
through north of the Cohutta Wilderness, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Crandall, Conasauga Lake, Tennga, Sumac, Jones Mill, Cisco, Higdon,
Colwell, Gregory, the Cohutta Wilderness, Epworth and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8432 3486 8445 3485 8461 3484 8471
3484 8485 3487 8482 3493 8484 3497 8481
3499 8481
TIME...MOT...LOC 2153Z 309DEG 12KT 3509 8461 3498 8476
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:27 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 3, 3:27 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 327 PM EDT Mon Jul 3 2017 Although we have weak zonal flow aloft, there are pieces of energy that will pass over a portion of the region through the short term. These pieces of energy/impulses are from a nearly stationary trough across the central CONUS. The timing of these waves will correspond with the convection we observe, mainly across far north GA. As an impulse exits to our northeast this afternoon, we will continue to see scattered showers and thunderstorms in eastern GA. Meanwhile, across west/central GA, we are under a bit of subsidence which is helping to suppress any precipitation activity. Feel much of the precipitation coverage will dwindle as we approach the evening hours with the subsidence slowly working eastward. Activity across NE Mississippi will march east across northern Alabama through the late afternoon. If this activity can hold together (which is associated with another impulse aloft), then parts of the NW tier of GA may see thunderstorms by this evening. However, given loss of heating and upper level dynamics, do not anticipate this precipitation to hold together too long. Residual showers and thunderstorms are possible across the north tonight, but coverage should be very limited. Fourth of July: Should be a fairly nice day overall. May begin with some patchy fog, but this should mix out after sunrise. With the next impulse passing to the north of the region through the day, current thinking is that we will see most of the shower/thunderstorm activity across far north GA. A few of these storms could become severe. However, the coverage and intensity are truly in question for our region given the dynamics may be too far to the north. There looks to be marginal BKN shear and CAPE values around 1500 J/kg. So we can not rule anything out. The main threats will be gusty winds, large hail, frequent lightning and heavy rainfall. As for the rest of the region, anticipate a chance of afternoon thunderstorms, although the chances subside as you head south toward central GA. Any convection should start to taper off by around sunset with skies clearing a bit there after. High temperatures will be cooler up north with better cloud and precipitation coverage...around the mid 80s. As you move south expect temperatures to be a bit warmer...around 90 in the metro and mid to upper 90s possible across central GA. Should be quiet overnight with lows around 70 areawide, apart from the cooler temps across the higher terrain. .SHORT TERM /Tonight through Tuesday Night/... 26 .LONG TERM /Wednesday through Monday/... No major changes to the extended forecast needed. Weak frontal boundary still progged to move through Thursday into Friday. NW flow will set up on the back side of the front for the weekend into the first part of next week. No real focusing mechanism for convection on Wednesday. The models are progging a weak shortwave to move east in the flow during the early part of the day. However, shortwaves like this are notoriously hard to time, but could help enhance any developing/ongoing convection. The front should serve to focus precip Thursday into Friday as it slowly sags south over the area. NW flow will set up on the back side of the boundary, which could lead to a good set up for MCS development into the weekend. Temperatures should remain at or slightly below normal for the period. NListemaa && .AVIATION... 18Z Update... A mix of MVFR/VFR cigs will continue across the region as showers move through north and eastern Georgia. Anticipate showers across metro TAF sites to dwindle while AHN will likely see more activity and possible thunderstorm development through the afternoon. Expect clouds to clear this evening as diurnal convection diminishes. We may see some patchy fog by morning, especially across portions of east GA. After sunrise, any low level moisture will mix out with typical CU development by mid/late morning. Expect a chance of showers and thunderstorms again tomorrow afternoon; highest chances being north of the metro TAF sites. Westerly flow through the period, around 6-8mph during the afternoons. //ATL Confidence...18Z Update... Medium on timing and coverage of convection. High on all other elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 92 71 91 / 50 30 20 30 Atlanta 72 90 72 90 / 30 30 20 30 Blairsville 65 82 65 84 / 40 40 30 40 Cartersville 70 90 70 90 / 40 30 20 30 Columbus 73 95 73 93 / 10 10 5 30 Gainesville 70 88 71 89 / 40 30 20 30 Macon 72 95 72 94 / 20 10 10 40 Rome 71 89 70 90 / 40 40 20 30 Peachtree City 70 91 70 91 / 20 20 20 30 Vidalia 74 96 74 94 / 30 10 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....NListemaa AVIATION...26
Hazardous weather outlook, Jul 3, 3:31 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 331 PM EDT Mon Jul 3 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 331 PM EDT Mon Jul 3 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms expected across mainly eastern Georgia late this afternoon and evening. A few storms could be strong with winds gusting up to 30 mph along with brief heavy rain. Due to the heavy rain, brief flooding of poor drainage areas could occur. The best time for thunderstorm development mainly along and east of a line from Rome to Atlanta to Macon to Vidalia. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of showers and thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to possibly severe with gusty winds as well as locally heavy rain. The best chances of isolated strong to severe storms will come on Thursday and Friday as a cold front moves across the region. Due to the heavy rain, brief localized flooding of poor drainage areas is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 3, 3:13 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 S CUMMING 34.17N 84.13W
07/02/2017 FORSYTH GA EMERGENCY MNGR
THREE TREES WERE REPORTED DOWN ON HAWTHORN TERRACE.
&&
EVENT NUMBER FFC1700977
LMERRITTLocal storm report, Jul 3, 3:14 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 SSE CUMMING 34.17N 84.13W
07/02/2017 FORSYTH GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON COTTONWOOD TRAIL.
&&
EVENT NUMBER FFC1700980
LMERRITTSpecial weather statement, Jul 3, 5:32 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT MON JUL 3 2017
GAZ001>003-032215-
Catoosa GA-Walker GA-Dade GA-
532 PM EDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...WALKER AND
DADE COUNTIES UNTIL 615 PM EDT...
At 528 PM EDT...a line of strong thunderstorms extended from west of
Cole City to west of Rising Fawn, moving southeast at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud-
to-ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas. The
strong winds extend well out ahead of the line of
thunderstorms.
Some locations in the path of these storms include
Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Lookout Mountain, Center Post, Blue Spring, Fairview,
Linwood, Chattanooga Valley, Cloudland Canyon State Park, Hooker,
Cooper Heights, Rock Spring, Rising Fawn, Noble, Lakeview and Indian
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8508 3459 8536 3459 8553 3498 8560
TIME...MOT...LOC 2128Z 304DEG 29KT 3505 8558 3495 8570 3485 8581 3453
8601 3423 8606
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 3, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT MON JUL 3 2017
GAZ005-006-032245-
Murray GA-Fannin GA-
555 PM EDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHWESTERN FANNIN COUNTIES UNTIL 645 PM EDT...
At 553 PM EDT...strong thunderstorms extended from around Tennga
through north of the Cohutta Wilderness, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include
Crandall, Conasauga Lake, Tennga, Sumac, Jones Mill, Cisco, Higdon,
Colwell, Gregory, the Cohutta Wilderness, Epworth and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8432 3486 8445 3485 8461 3484 8471
3484 8485 3487 8482 3493 8484 3497 8481
3499 8481
TIME...MOT...LOC 2153Z 309DEG 12KT 3509 8461 3498 8476
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:42 PM EDT | Special Weather Statement | FFC | Coweta, Douglas, Fayette, Fulton | 33 min |
| Jul 2, 10:15 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 30 min |
| Jul 2, 10:42 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Spalding | 33 min |
| Jul 3, 12:16 AM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Troup | 44 min |
| Jul 3, 4:33 PM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 24 hr |
| Jul 3, 5:32 PM EDT | Special Weather Statement | FFC | Dade, Walker | 43 min |
| Jul 3, 6:10 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 50 min |
| Jul 3, 6:35 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 25 min |
| Jul 3, 6:45 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 45 min |
| Jul 3, 6:59 PM EDT | Special Weather Statement | FFC | Catoosa, Fannin, Gilmer, Murray, Union, Walker and 1 more | 31 min |
| Jul 3, 7:23 PM EDT | Special Weather Statement | FFC | Banks, Madison | 37 min |
| Jul 3, 7:26 PM EDT | Special Weather Statement | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union and 1 more | 49 min |
| Jul 3, 7:53 PM EDT | Special Weather Statement | FFC | Madison | 37 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.